Lake Huron, 2011Marine Thunderstorm Wind in Lake Huron, September 3, 2011
September 3, 2011 · NWS DTX · 1 event in 1 county or zone
A thunderstorm moving into Southern Lake Huron produced a measured 42 mph thunderstorm wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving into Southern Lake Huron produced a measured 42 mph thunderstorm wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 3, 2:18 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 3, 2:18 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
318 PM EDT SAT SEP 3 2011
.SHORT TERM...THIS AFTERNOON AND TONIGHT
LATEST UPPER AIR/WATER VAPOR ANALYSIS SHOWING THE MAIN AMPLIFYING
MID LEVEL WAVE DIGGING ACROSS THE NORTHERN PLAINS...WHILE A LEAD
SHORTWAVE EMERGES EASTWARD WITHIN THE EXPANDING DOWNSTREAM HEIGHT
FALL REGION ACROSS IOWA. SUSTAINED AREA OF CONVECTION ANCHORED
ALONG AN OLD GUST FRONT CONTINUES TO SLIDE ACROSS NORTHERN
IL...WHILE MORE SPOTTY DEVELOPMENT LINKS TO THE THETA-E RIDGE
EXTENDING FROM SOUTHERN LAKE MICHIGAN INTO THE SAGINAW VALLEY/
THUMB. WELL ESTABLISHED MID LEVEL CAPPING MAINTAINING A VIRTUALLY
CLOUD FREE ENVIRONMENT TO THE SOUTHEAST OF THIS AXIS...WITH THE FULL
INSOLATION YIELDING HIGHS INTO THE LOW/MID 90S FROM THE NORTHERN
DETROIT SUBURBS SOUTHWARD.
STRONG MID LEVEL ASCENT/HEIGHT FALLS WILL RAPIDLY EXPAND EASTWARD
THROUGH THE NIGHT WHILE DRIVING THE ASSOCIATED COLD FRONT INTO THE
LOWER PENINSULA. THE SOUTHERN FLANK OF THIS FORCING FIELD WILL
RESIDE WITHIN FAVORABLE EXIT REGION JET DYNAMICS CARRYING 30-40
KNOTS OF DEEP LAYER SHEAR. STRONG HEATING IN ADVANCE OF THIS
FORCING...WHERE MUCAPE VALUES SIT AT 3 KJ/KG AND 0-1KM MLCAPE COULD
APPROACH 2 KJ/KG...WILL PROVIDE A THERMODYNAMIC ENVIRONMENT
CONDUCIVE FOR ORGANIZED DEVELOPMENT AND UPSCALE GROWTH OF CONVECTION
AS THE CAP BEGINS TO WEAKEN FROM NORTHERN IL INTO SOUTHEAST MI
THROUGH THE LATE EVENING AND EARLY OVERNIGHT HOURS /00Z-06Z/. LOWER
END POTENTIAL DOES EXIST FOR CONVECTION TO BUST THE CAP AND INITIATE
LOCALLY WITHIN THE 21-00Z WINDOW SOUTH OF M-59...GIVEN THE STRONGER
THERMAL RESPONSE TO THE FULL INSOLATION SEEN IN THIS CORRIDOR AND
THE PRESENCE OF A SHALLOW/REMNANT OUTFLOW LEFT BEHIND FROM THE
MORNING MCS TO THE NORTH.
ANY LEAD CONVECTION ARRIVING FROM THE WEST WILL CARRY A SEVERE
HAIL/WIND THREAT GIVEN THE DEGREE OF INSTABILITY AND JUST ENOUGH
UNIDIRECTIONAL/DEEP LAYER SHEAR IN PLACE. IN ADDITION...POTENTIAL
FOR A LOWER LEVEL FGEN RESPONSE IN THE PRESENCE OF GOOD UPPER JET
DYNAMICS AND ELEVATED PW VALUES /1.75"/ MAY RESULT IN HEAVY RAINFALL
OVERNIGHT. THIS SETUP CONTINUES TO SUPPORT LIKELY POPS THROUGHOUT
THE TONIGHT PERIOD.
&&
.LONG TERM...SUNDAY THROUGH SATURDAY
LOW LEVEL FRONTOGENESIS AND A NARROW BAND DEFORMATION FLOW WILL
FAVOR SHOWERS CONTINUING INTO SUNDAY MORNING FOR MUCH OF THE
FORECAST AREA BEFORE THE DRY SLOT SWINGS THROUGH IN THE EARLY
AFTERNOON. MONDAY THROUGH TUESDAY NIGHT CONTINUE TO BE A LITTLE
PROBLEMATIC TEMPERATURE-WISE AS THE REMNANTS OF TS LEE ARE PULLED
NORTHWARD. THE 12Z MODEL SUITE MAINTAINS THAT SE MI WILL BE EMBEDDED
WITHIN A N-S PRESSURE GRADIENT RESULTING IN MORE EFFICIENT COLD
ADVECTION LATE SUNDAY INTO MONDAY. THE GFS HAS TRENDED COOLER...THE
NAM MARKEDLY SO. HOWEVER... NAM CONTINUES TO BE AN OUTLIER IN MANY
REGARDS AS IT HAS FOR MUCH OF THE WEEK. THE GFS/ECMWF ARE THE
PREFERRED GUIDANCE FOR THE BALANCE OF THE LONG TERM PERIOD.
MONDAY THROUGH TUESDAY NIGHT...850MB TEMPS ON MONDAY WILL FALL INTO
THE LOW TO MID SINGLE DIGITS. THE 12Z MAV GUIDANCE IS ABOUT 8F
COOLER ACROSS THE NORTH AND 4-5F COOLER ACROSS THE SOUTH COMPARED TO
ITS PREVIOUS RUN...PRESUMABLY THE RESULT OF AN UPDATED SOLUTION FOR
THE HANDLING OF TS LEE. AM STILL NOT READY TO JUMP THE GUN ON HAVING
THE ENTIRE CWA FAIL TO REACH 65F FOR A HIGH ON MONDAY...BUT
CONFIDENCE IN SOMETHING A TOUCH COOLER THAN THE INHERITED FORECAST
IS INCREASED...SO WILL BLEND MONDAY'S FORECAST HIGHS WITH THE LATEST
MAV TO GIVE THEM A SLIGHT NUDGE DOWNWARD. SHOWERS WILL ALSO BE A
FAIRLY GOOD BET ON MONDAY BUT MAINLY OVER THE WATER WHERE
INSTABILITY WILL BE GREATER. OVER LAND...WE WILL AT LEAST SEE A
ROBUST CU DECK WITH THE POTENTIAL FOR DIURNAL SHOWER ACTIVITY BY
AFTERNOON AS 0-3KM LAPSE RATES STEEPEN. SLIGHT TEMPERATURE
MODERATION CAN BE EXPECTED INTO TUESDAY.
FOR WEDNESDAY AND BEYOND...CONTINUED MINOR HEADACHES RELATED TO
TROPICAL WX. THE GFS HAS TRENDED STRONGLY TOWARD THE ECMWF IN
DEPICTING WHAT THE WRF GLOBAL HAS SHOWN FOR DAYS NOW...AND THAT IS
PART OF TS LEE BEING SHEARED AWAY AS IT IS LIFTED NORTHWARD BY THE
UPPER TROUGH WHILE THE BULK OF THE CIRCULATION IS LEFT BEHIND OVER
THE OHIO VALLEY AND IS CUTOFF FROM THE MEAN FLOW. ASSUMING THIS
SOLUTION TO BE A VALID ONE...AND IF THE PREFERRED GUIDANCE IS ANY
INDICATION...THE END OF THE WEEK MAY FEATURE A ZONALLY ORIENTED
RIDGE AXIS EXTENDING ACROSS THE NORTHERN LAKES WITH THE RESULTANT
PRESSURE GRADIENT ADVECTING THE LEE'S REMNANTS WESTWARD ACROSS THE
SOUTHERN LAKES OR OHIO VALLEY...BUT NOT READY TO INTRODUCE POPS ATTM.
&&
.MARINE...
A WEAK GRADIENT WILL MAINTAIN LIGHT WINDS ACROSS THE LAKES THROUGH
TONIGHT. DEEPENING LOW PRESSURE TRACKING ACROSS UPPER MICHIGAN
TONIGHT WILL SEND A COLD FRONT THROUGH THE REGION EARLY SUNDAY.
NORTHWESTERLY WINDS WILL INCREASE SUNDAY INTO MONDAY BEHIND THIS
FRONT AS COOLER AIR ADVANCES INTO THE REGION. THIS MAY LEAD TO SMALL
CRAFT ADVISORY CONDITIONS ON MONDAY. CONDITIONS WILL ALSO BECOME
FAVORABLE FOR WATERSPOUT DEVELOPMENT DURING THIS TIME.
&&
.AVIATION...ISSUED 150 PM EDT SAT SEP 3 2011
//DISCUSSION...
GOOD AVIATION CONDITIONS WILL EXIST THROUGH THE REMAINDER OF
AFTERNOON PERIOD AS WARM MID LEVEL TEMPERATURES REMAIN SUFFICIENT
IN LIMITING DIURNAL CUMULUS GROWTH AND SUPPRESSING THUNDERSTORM
DEVELOPMENT. EXCEPTION WILL BE AT MBS...WHERE PERSISTENT
CONVERGENCE WILL CONTINUE TO GENERATE SCATTERED CONVECTION THROUGH
19-20Z. THE CHANCE OF THUNDERSTORMS WILL INCREASE ACROSS THE
REMAINDER OF SOUTHEAST MICHIGAN DURING THE EVENING AND OVERNIGHT
HOURS IN ADVANCE OF AN APPROACHING COLD FRONT. THE POTENTIAL
EXISTS FOR A MORE ORGANIZED COMPLEX OF THUNDERSTORMS TO IMPACT A
PORTION OF THE REGION DURING THIS TIME. THIS OPPORTUNITY WILL LIKELY
EVOLVE FROM ORGANIZING CONVECTION UPSTREAM AND STILL CARRIES A
MODERATE DEGREE OF UNCERTAINTY IN BOTH THE EVENTUAL TRACK AND
OVERALL COVERAGE. WILL GO AHEAD AND HIGHLIGHT THE MOST LIKELY
PERIOD FOR THUNDERSTORMS /00Z-04Z/ WITH A TEMPO. SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL INCREASE IN COVERAGE OVERNIGHT AS
STRONGER MID LEVEL FORCING ARRIVES. THIS WILL PROVIDE A PERIOD OF
MVFR CONDITIONS IN PREVAILING SHOWERS THROUGH THE EARLY MORNING
HOURS.
FOR DTW...THE ATMOSPHERE OVER METRO DETROIT WILL LIKELY REMAIN
CAPPED THROUGH THE AFTERNOON...THUS INHIBITING THUNDERSTORM
DEVELOPMENT. INCREASING INSTABILITY LATER IN THE DAY ALONG WITH THE
POTENTIAL FOR THUNDERSTORMS TO TRACK IN FROM THE WEST WILL INCREASE
THE CHANCES FOR THUNDERSTORMS AFTER 23Z.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE ON THUNDERSTORM POTENTIAL BUT LOW CONFIDENCE ON
TIMING THIS EVENING AND TONIGHT.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR
AVIATION.....MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Sep 3, 3:40 PM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
440 PM EDT SAT SEP 3 2011
MIZ055-060>063-068>070-075-076-082-083-042045-
SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-
MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
440 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THROUGH TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH
AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED TORNADO IS ALSO
POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL PRODUCE
TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME LOCALIZED FLOODING
TODAY AND TONIGHT... ESPECIALLY IN MORE URBANIZED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS ALREADY OCCURRED.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-042045-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
440 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THROUGH TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT ACROSS
SOUTHERN LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF
LAKE ERIE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED
TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS TODAY
WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF SOME
LOCALIZED FLOODING TODAY AND TONIGHT... ESPECIALLY IN MORE
URBANIZED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.
SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE ON LAKE HURON ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS ALREADY OCCURRED.
MIZ047>049-053-054-042045-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-
440 PM EDT SAT SEP 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THROUGH TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AND
TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE
STORMS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE BETWEEN 6 PM
AND MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. AN ISOLATED
TORNADO IS ALSO POSSIBLE. ANY THUNDERSTORM THAT DEVELOPS DURING
THIS TIME WILL PRODUCE TORRENTIAL RAINFALL. THERE IS A CHANCE OF
SOME LOCALIZED FLOODING...ESPECIALLY IN MORE URBANIZED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS THE COLD FRONT
SLIDES ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
MR
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Sep 3, 10:37 AM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1137 AM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG MIDLAND 43.62N 84.23W
09/03/2011 MIDLAND MI 911 CALL CENTER
NUMEROUS TREES AND POWERLINES DOWN IN THE CITY.
&&
DKOOKSpecial weather statement, Sep 3, 10:40 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1140 AM EDT SAT SEP 3 2011
MIZ054-031630-
TUSCOLA MI-
1140 AM EDT SAT SEP 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR TUSCOLA COUNTY UNTIL 1230 PM
EDT...
AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRGROVE TO
VASSAR...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
MAYVILLE AND CARO AROUND 1145 AM EDT.
ELLINGTON...COLWOOD AND EAST DAYTON AROUND 1150 AM EDT.
KINGSTON AROUND 1155 AM EDT.
CASS CITY...WILMOT AND DEFORD AROUND NOON EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA UNTIL 2 PM EDT. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 3, 10:49 AM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1149 AM EDT SAT SEP 3 2011
MIZ054-055-031630-
SANILAC MI-TUSCOLA MI-
1149 AM EDT SAT SEP 3 2011
...SPECIAL WEATHER STATEMENT...
AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARO TO 6 MILES
NORTH OF MAYVILLE...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND OCCASIONAL
LIGHTNING.
THESE STORMS WILL BE NEAR...
KINGSTON AROUND 1155 AM EDT.
CASS CITY...WILMOT AND DEFORD AROUND NOON EDT.
DECKER AROUND 1205 PM EDT.
NEW GREENLEAF...JUHL AND SNOVER AROUND 1210 PM EDT.
ELMER AND ARGYLE AROUND 1215 PM EDT.
TYRE AND SANDUSKY AROUND 1220 PM EDT.
MINDEN AND PALMS AROUND 1225 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 3, 11:18 AM EST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1218 PM EDT SAT SEP 3 2011
MIZ055-031700-
SANILAC MI-
1218 PM EDT SAT SEP 3 2011
...SPECIAL WEATHER STATEMENT...
AT 1216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ARGYLE...OR 9 MILES
NORTHWEST OF SANDUSKY...MOVING EAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND OCCASIONAL
LIGHTNING.
THIS STORM WILL BE NEAR...
SANDUSKY AROUND 1225 PM EDT.
DECKERVILLE AND MCGREGOR AROUND 1235 PM EDT.
CARSONVILLE AROUND 1240 PM EDT.
FORESTER...RICHMONDVILLE AND PORT SANILAC AROUND 1245 PM EDT.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Local storm report, Sep 3, 11:22 AM EST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1222 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM TSTM WND DMG HEMLOCK 43.42N 84.23W
09/03/2011 SAGINAW MI 911 CALL CENTER
POWERLINES REPORTED DOWN.
1107 AM TSTM WND DMG SAGINAW 43.42N 83.95W
09/03/2011 SAGINAW MI 911 CALL CENTER
POWERLINES REPORTED DOWN.
&&
DKOOKSpecial weather statement, Sep 3, 11:29 AM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1229 PM EDT SAT SEP 3 2011
MIZ055-031700-
SANILAC MI-
1229 PM EDT SAT SEP 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANILAC COUNTY UNTIL 100
PM EDT...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARGYLE TO
SANDUSKY...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 30 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
PALMS AROUND 1235 PM EDT.
FORESTER...RICHMONDVILLE AND PORT SANILAC AROUND 1240 PM EDT.
FORESTVILLE AROUND 1245 PM EDT.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border
- When
- September 3, 3:51 PM EST
- Where
- Port Sanilac to Port Huron Mi 5nm Offshore to Us/Canadian Border forecast zone, Lexington
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.270, -82.530
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, September 3 to 4, 20111 death · 1 injured · $296,000 · 1 in hail · 13 events
- Flash Flooding and Damaging Winds in Tennessee, September 3 to 5, 20111 death · $60,000 · 65 kt wind · 16 events
- Tornadoes and Flash Flooding in Mississippi, September 3 to 5, 20111 injured · $1.8 million · EF1 · 64 events
- High Surf in Texas, September 3, 20111 death · 1 event
- Damaging Winds in Michigan, September 3, 201110 injured · $39,000 · 65 kt wind · 15 events
- Tornadoes and Storm Surge in Florida, September 3 to 6, 2011$226,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Alabama, September 3 to 5, 2011$247,000 · EF1 · 8 events
- Hail and Damaging Winds in Wisconsin, September 3, 2011$415,000 · 70 kt wind · 15 events
- Tornado and Tropical Storm in Louisiana, September 3 to 4, 2011$275,000 · EF0 · 19 events
- Hail and Damaging Winds in Ohio, September 3 to 4, 2011$317,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Illinois, September 3, 2011$260,000 · 1.75 in hail · 8 events
- Tornadoes in Mississippi, September 3 to 4, 2011$100,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349199.